Arkansas, 2007Flash Flood in Arkansas, September 26, 2007
September 26, 2007 · NWS MEG · 1 event in 1 county or zone
A cold front moved into Arkansas during the afternoon and evening hours of September 26th, 2007. Showers and thunderstorms developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into Arkansas during the afternoon and evening hours of September 26th, 2007. Showers and thunderstorms developed ahead of the front. Some of the thunderstorms produced heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 26, 1:41 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 26, 1:41 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED SEP 26 2007
.DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES OVER THE NEXT 24
HOURS. GOES VISIBLE IMAGERY INDICATES THAT STRONGER WINDS ALOFT
WERE BEGINNING TO SPREAD INTO THE MIDSOUTH. THESE STRONGER WINDS
ALOFT WERE ASSOCIATED WITH A JET MAX OVER THE RED RIVER VALLEY.
THE STRONG WINDS ALOFT HAD ARRIVED AS DIFFERENTIAL HEATING WAS
RAISING MIXED LAYER CAPES TO 1000 TO 1500 J/KG OVER THE MIDSOUTH.
A SURFACE COLD FRONT REMAINED ILL DEFINED ACROSS THE OZARKS THIS
AFTERNOON AND WAS BASICALLY STATIONARY. THUNDERSTORMS THAT HAD
FORMED ALONG THE FRONT OVER EASTERN OK HAD LIFTED OFF THE FRONT
INTO WESTERN AR THIS AFTERNOON. THIS ACTIVITY WAS WELL VENTILATED
ALOFT AND SHOULD SUSTAIN ITSELF AS IT APPROACHES THE MIDSOUTH THROUGH
EARLY EVENING. STRONG THUNDERSTORM THREAT SHOULD DIMINISH OVER THE
MIDSOUTH DURING THE EVENING... AS THE LOWER LEVELS BECOME LESS
UNSTABLE...BUT THIS ACTIVITY WILL LIKELY CONTINUE IN SOME FORM
ACROSS THE AREA INTO THE EARLY OVERNIGHT HOURS.
THE GFS AND ECMWF MODELS ARE CONSISTENT IN BRINGING A BROAD UPPER
LEVEL TROF AXIS THROUGH THE MIDSOUTH BY 12Z THURSDAY. GOES WATER
VAPOR IMAGERY SHOWED THIS FEATURE DROPPING INTO WESTERN KS AT
DISCUSSION TIME...AND THIS FEATURE SHOULD EJECT THE AR SHORTWAVE
EAST TONIGHT. EXPECT MOST OF THE STORM ACTIVITY OVER AR THIS
EVENING TO BE EAST OF THE MS RIVER BY SUNRISE...WITH ACTIVITY
CONTINUING TO LIFT EAST/SOUTHEAST DURING THE MORNING.
DRIER LOW LEVEL AIR OVER THE CENTRAL MS VALLEY WILL FINALLY BEGIN
DROPPING SOUTH DURING THE DAY FRIDAY...AS DRY MID LEVEL AIR ALSO
PARTIALLY MIXING DOWN. FRIDAY SHOULD HOLD SUNNY SKIES FOR THE
MIDSOUTH WITH NOTICEABLY LOWER HUMIDITY.
THE WEEKEND AND EARLY NEXT WEEK PERIODS SHOULD SEE CONTINUED FAIR
WEATHER. TEMPS SHOULD AVERAGE ABOVE NORMAL...GIVEN THE STRONGER
THAN TYPICAL UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHEASTERN
STATES. MORE UNSETTLED WEATHER MAY BE IN STORE FOR THE MIDSOUTH IN
THE LATTER PART OF NEXT WEEK...AS THE UPPER RIDGE IS PUSHED EAST.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 84 61 85 / 60 40 0 0
MKL 65 84 53 82 / 60 40 0 0
JBR 66 83 53 84 / 60 20 0 0
TUP 65 84 60 85 / 40 40 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 26, 1:50 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT WED SEP 26 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
250 PM CDT WED SEP 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
THE MIDSOUTH. A FEW STRONG STORMS WILL BE POSSIBLE THROUGH EARLY
EVENING... PRODUCING WIND GUSTS TO 50 MPH. IN ADDITION...LOCALLY
HEAVY RAINFALL MAY CREATE PONDING OF WATER ON AREA ROADS AND IN
AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
In the hours before
Special weather statement, Sep 26, 1:43 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED SEP 26 2007
TNZ048-049-262015-
LAUDERDALE TN-TIPTON TN-
243 PM CDT WED SEP 26 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM FT PILLOW TO 6 MILES WEST OF MUNFORD AT 243 PM CDT...
MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
LOCALIZED STREET FLOODING IS ALSO LIKELY ACROSS AREAS IMPACTED BY
THESE STORMS.
PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITIES OF
COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Sep 26, 2:37 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 N MUNFORD 35.49N 89.80W
09/26/2007 TIPTON TN UTILITY COMPANY
TREES DOWN ON GILDHEDGE ROAD.
&&
MRMFlash Flood, Craighead
- When
- September 26, 5:26 PM CST to 7:26 PM CST
- Where
- Craighead County, 3 mi SSW of Brookland
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 35.860, -90.600
Heavy rainfall of four to five inches produced flash flooding on Bridger Creek. The flood waters moved into the Windsor Landing and Sage Meadow Subdivisions in the Farrville area. At least twenty-five homes were flooded. Two of the home's garages exploded due to fumes from gasoline containers interacting with water heater pilot lights. A few automobiles were also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, September 26, 2007$380,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, September 26, 2007$215,000 · 52 kt wind · 10 events
- Tornado and Hail in Pennsylvania, September 26, 2007$75,000 · EF1 · 7 events
- Hail and Damaging Winds in West Virginia, September 26, 2007$225,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, September 26, 20071 injured · $33,000 · 1.75 in hail · 17 events
- Hail and Damaging Wind in Ohio, September 26, 2007$60,000 · 1.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Maryland, September 26, 2007$50,000 · 50 kt wind · 2 events
- Damaging Winds in Kentucky, September 26, 2007$19,000 · 60 kt wind · 3 events
- Damaging Winds in Maine, September 26, 200750 kt wind · 13 events
- Tornado and Hail in New Mexico, September 26, 2007$15,000 · EF0 · 4 events
- Damaging Winds in Ohio, September 26, 2007$15,000 · 55 kt wind · 2 events
- Damaging Winds in Pennsylvania, September 26, 2007$14,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58479.